I had been taking .025mg synthroid to shrink a small thyroid nodule. My Dr. recently took me off it. For 3 weeks now I've had a high heart rate of 100-120 bpm upon doing any activity, even light housework. It makes me tired and a little short of breath. My resting HR is 70. I probably should have my TSH checked. Can hypothyroidism cause fast heart rate to come on when one is active?
my heart sped up a few times while my meds weren't up wthere they should be, plus I was haveing palpatations , but now I don't have either, my doctor had increased my med about almost 8 weeks ago, it took at least 7 weeks for things to work out. No problem now
Why did your doctor take you off the synthroid? Rapid heart rate is often a symptom of hyperthyroidism; do you have any other symptoms of hyper, such as weight loss, diarrhea, depression, etc?
You do need to have some blood tests done, but TSH is the least important. Make sure you get Free T3 and Free T4 along with TSH. FT3 and FT4 are the actual thyroid hormones and will tell you much more than TSH does.
You should also have thyroid antibodies tested... the tests you need are Thyroid Peroxidase Antibodies (TPOab) and Thyroglobulin Antibodies (TgAB). You need them both and it wouldn't hurt to get a Thyroid Stimulating Immunoglobulin (TSI).
Oh, wow...thanks for that info on the tests to ask for! I only hope my Dr. will comply. I take quite a few meds and I had asked my Dr. 6 mo. ago if I could discontinue the .025 mg synthroid and she said I could try that and see how I felt. I'm thinking now these 2 incidents of fast heart rate might be connected with stopping the med. but it's such a small dosage it may not make a difference. Other than depression, I don't have any symptoms of hyper.
Thanks also, dgmootry for your comment...I never realized it took that long for the medicine to take effect. Glad you are doing well with it. Do you take synthroid?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.